My son has spine a bifida. He is 19 years old and has 18 stitches in his toe. The Er doctor put him on cephalexin 500 mg 4 times a day. Now his urine is starting to smell. I do not think it is a urine infection (he gets those a lot) I think it is the medicine. Could I be right and it so what now?
I agree with itsmetoo. Please check with his doctor. I did find this info. You're probably right about it not being a uti, as this med is used to treat those. It also mentions if the urine is dark, seek medical attention. Please be safe and call his doctor.
More than 90% is excreted unchanged in the urine within 8 h. The half-life is 50 to 80 min.
Indications and Usage:
Treatment of infections of respiratory tract, urinary tract, skin and skin structures, and bone; treatment of otitis media caused by susceptible strains of specific microorganisms."
I hope your son feels better soon.
Good luck to you both,
- Cephalexin Information for Consumers
- Cephalexin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cephalexin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 May 2010 • 2 answers
Posted 8 Dec 2010 • 1 answer
Posted 27 May 2011 • 2 answers
Posted 2 Jun 2011 • 1 answer
Posted 21 Apr 2012 • 3 answers